MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-100
Medical Device Problem Codes Off-Label Use (1494); Stretched (1601); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was to treat a moderately calcified, mildly tortuous superficial femoral artery.The 6.0x100mm absolute pro vascular self-expanding stent delivery system was advanced.Once at the lesion, resistance was met with the thumbwheel.The stent was deployed at the target lesion; however, the stent came out as one long wire [stretched/elongated], so an unspecified covered stent was needed to pin the absolute pro stent against the lesion.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 1494 - incorrect anatomy.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult or delayed activation and reported physical resistance / sticking were unable to be replicated in a testing environment as it was based on operational circumstances.The reported stretched stent was unable to be replicated in a testing environment due to the condition of the returned device (stent implant was deployed and not returned).Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Reportedly, the procedure performed was to treat a moderately calcified, mildly tortuous superficial femoral artery.It should be noted the absolute pro vascular peripheral self-expanding stent system instructions for use (ifu) states: the absolute pro vascular self-expanding stent system is indicated for improving luminal diameter in patients with de novo or restenotic atherosclerotic lesions in the native common iliac artery and native external iliac artery with reference vessel diameters between 4.3 mm and 9.1 mm and lesion lengths up to 90 mm.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the ifu and subsequent circumstances of the procedure as it is likely that use of the device in the superficial femoral artery in conjunction with the device being bent in the anatomy resulted in the noted multiple kinks on the stent sheath and the noted multiple chatter marks on the inner member, thus preventing the shaft lumens from moving freely; ultimately resulting in the reported difficult or delayed activation and the reported physical resistance / sticking.Manipulation of the compromised device in attempts to deploy the stent likely resulted in the reported stretched stent.As reported, an unspecified covered stent was needed to pin the absolute pro stent against the lesion.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25033241
Report Number2024168-2026-01736
Device Sequence Number18435682
Product Code NIO
UDI-Device Identifier08717648176012
UDI-Public(01)08717648176012(17)270228(10)4030161
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012534-100
Device Catalogue Number1012534-100
Device Lot Number4030161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown